Georgia, 2014Strong Wind in Georgia, April 30, 2014
April 30, 2014 · NWS CAE · 1 event in 1 county or zone
Strong non-thunderstorm winds took down several trees in the western CSRA with some powerlines downed as well.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong non-thunderstorm winds took down several trees in the western CSRA with some powerlines downed as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 30, 8:32 AM EST, 53 minutes earlier.
Area forecast discussion, Apr 30, 8:32 AM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
932 AM EDT WED APR 30 2014
.SYNOPSIS...
THE THREAT OF STORMY WEATHER WILL CONTINUE INTO TONIGHT. A SLOW
MOVING FRONTAL SYSTEM WILL CROSS THE AREA TONIGHT THEN STALL NEAR
THE COAST FOR THURSDAY. COOL AND DRY HIGH PRESSURE WILL BUILD
ACROSS THE REGION FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST RADAR REFLECTIVITY SHOWS MAINLY LIGHT TO MODERATE CONVECTION
MOVING INTO WESTERN PORTIONS OF THE FORECAST AREA FROM GA. A
HEAVIER CELL NOTED IN AIKEN COUNTY MOVING OFF TO THE NORTHEAST.
THIS TREND WILL CONTINUE AS SHOWERS AND THUNDERSTORMS BECOME MORE
WIDESPREAD THIS AFTERNOON. RECENT KCAE 88D VWP ANALYSIS SHOWS
LITTLE DIRECTIONAL SHEAR WITH HEIGHT...SOUTHWEST WIND 25 TO 40 KT
FROM 1K- 5K FT AGL.
ACROSS SOUTHERN AND EASTERN UPPER RIDGE WAS OFF THE EAST COAST
WITH A DEEP/LARGE CYCLONE OVER SOUTHERN MN. THIS PATTERN WILL
FINALLY SHIFT BY THURSDAY AS THE UPPER RIDGE OFF THE COAST MOVES
FARTHER OUT TO SEA ALLOWING THE UPPER LOW TO LIFT NORTHEAST INTO
THE GREAT LAKES REGION.
THE SURFACE COLD FRONT EXTENDING FROM EASTERN KENTUCKY TO THE GULF COAST
WILL SLOWLY MOVE EAST REACHING THE UPSTATE EARLY THIS EVENING. OUR
AREA WILL REMAIN IN THE WARM SECTOR AHEAD OF THE FRONT TODAY. PWAT
IS FORECAST TO INCREASE TO JUST OVER 1.80 INCHES WITH MODERATE TO
STRONG INSTABILITY AS WELL AS STRONG MOISTURE TRANSPORT AND
DIVERGENCE ALOFT. STRONG SHEAR IS FORECAST WITH H8 WINDS 35 TO 45
KNOTS. SPC STILL HAS THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER.
THE SPC WRF AND HRRR MODELS INDICATE THE BEST CHANCE FOR
CONVECTION THROUGH MIDDAY WITH THE PRECIP SHIFTING CLOSER TO THE
COAST THIS AFTERNOON. HOWEVER...CONVECTION ALONG THE GULF COAST
COULD ACT TO DECREASE CONVECTION ACROSS THE MIDLANDS AND CSRA.
POPS RANGE FROM 60 TO 80 PERCENT RANGE TODAY. HIGH CHANCE POPS
LOOK REASONABLE OVERNIGHT...GIVEN THE FRONTAL PASSAGE.
LEANED TOWARD THE WARMER GUIDANCE FOR MAX TEMPS TODAY SINCE
TEMPERATURES WILL START THE DAY IN THE UPPER 60S TO LOWER 70S.
WENT WITH CONSENSUS FOR MILD TEMPERATURES IN THE UPPER 50S WEST TO
MID 60S EAST TONIGHT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THE FRONTAL BOUNDARY WILL REACH THE COAST THURSDAY MORNING THEN
STALL. ALL MODELS SHOW DEEP MOISTURE SHIFT EAST OF THE FORECAST
AREA EARLY THURSDAY. A STABLE AIR MASS AND COLD AIR ADVECTION WILL
OVERSPREAD THE AREA FROM THE WEST...DIMINISHING THE CHANCE FOR
SHOWERS THURSDAY. KEPT A CHANCE FOR SHOWERS FRIDAY ACROSS MAINLY
THE EASTERN PORTION OF THE CWA AS MOISTURE SURGES NORTHWARD ALONG
THE STALLED FRONT. COOLER TEMPERATURES ARE EXPECTED WITH HIGHS IN
THE 75 TO 80 DEGREE RANGE THURSDAY THEN IN THE LOWER 70S FRIDAY.
OVERNIGHT LOWS SHOULD BE IN THE 50S THURSDAY NIGHTS...UPPER 40S TO
LOWER 50S FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE GFS AND ECMWF INDICATE A DRY PATTERN FOR THE WEEKEND THROUGH
EARLY NEXT WEEK. SURFACE RIDGING JUST TO THE SOUTH WILL DOMINATE
WITH THE UPPER PATTERN DE-AMPLIFYING. TEMPERATURES THROUGH THE
MEDIUM RANGE PERIOD WILL BEGIN BELOW NORMAL SATURDAY...BEFORE
GRADUALLY WARMING TO ABOVE NORMAL FOR THE BEGINNING OF NEXT WEEK.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR WITH PERIODS OF MVFR EXPECTED FOR MUCH OF TODAY AS A COLD FRONT
SLOWLY APPROACHES FROM THE WEST.
RADAR TRENDS THIS MORNING INDICATE SOME AREAS OF SHOWERS WITH
ISOLATED THUNDERSTORMS MOVING NORTHEAST FROM THE CSRA INTO THE
MIDLANDS THIS MORNING. MOST TAF SITES REPORTING VFR CONDITIONS WITH
OCCASIONAL MVFR CONDITIONS. AS A COLD FRONT NEAR THE TN VALLEY
SLOWLY MOVES EASTWARD...MOISTURE WILL INCREASE ACROSS THE AREA
THIS MORNING AND INTO THE AFTERNOON HOURS. THE POTENTIAL FOR
CONVECTION WILL INCREASE DURING THE DAY. THUNDER WILL BE POSSIBLE
DURING THE AFTERNOON. WILL USE VCTS FOR ALL TAF STIES DURING THE
AFTERNOON AND INTO THE EVENING HOURS...AS CONFIDENCE IS LOW AS TO
WHERE AND WHEN STRONGER CONVECTION WILL DEVELOP. WINDS HAVE
INCREASED THIS MORNING AND WILL CONTINUE AROUND 12 KNOTS WITH GUSTS
UP TO 20 KNOTS THROUGH THE DAY. WIND SPEEDS WILL DIMINISH SOMEWHAT
BY THIS EVENING.
.EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY NIGHT AS THE FRONTAL SYSTEM SLOWLY
CROSSES THE REGION.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Apr 30, 9:10 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1010 AM EDT WED APR 30 2014
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-011415-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1010 AM EDT WED APR 30 2014
...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE WIND ADVISORY.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO THE
EVENING. SOME STORMS COULD BECOME SEVERE PRODUCING DAMAGING WINDS
AND LARGE HAIL. THERE IS ALSO A POSSIBILITY OF TORNADOES.
LOCALIZED FLOODING MAY OCCUR IN POOR- DRAINAGE AREAS. RIVER
FLOODING MAY OCCUR AT SOME OF THE RIVER FORECAST POINTS THROUGH
THE WEEKEND.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Strong Wind, Lincoln
- When
- April 30, 9:25 AM EST to 9:40 AM EST
- Where
- Lincoln forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.794, -82.451 (the zone’s center; the record gives no point)
EM reported several trees down across roads in Lincoln County. One tree also fell on a home in Lincolnton.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New Jersey, April 30, 2014$4.3 million · 10 events
- Flooding in Pennsylvania, April 30, 2014$4.5 million · 8 events
- Flash Flooding and Flooding in Maryland, April 30, 201454 events
- Strong Wind in Georgia, April 30, 2014$79,000 · 5 events
- Strong Wind in South Carolina, April 30, 20141 injured · $38,000 · 7 events
- Damaging Wind in Virginia, April 30, 2014$50,000 · 52 kt wind · 1 event
- Flash Flood and Flooding in Virginia, April 30, 201431 events
- Wildfire in California, April 30, 20143 injured · $6,000 · 1 event
- Flooding in New York, April 30, 2014$16,000 · 8 events
- Flooding in New Jersey, April 30, 201414 events
- Flooding in Kentucky, April 30, 20147 events
- Flooding in Pennsylvania, April 30, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505113.